Hail, Brown
- When
- June 7, 1:30 AM CST
- Where
- Brown County, 18 mi S of Johnstown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.300, -100.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 6, 2:15 AM CST, 23 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 AM CDT MON JUN 6 2005 .DISCUSSION... U/A PLOTS SHOWING ONE UPPER LOW OVER WESTERN GREAT LAKES WITH ANOTHER LOW SPINNING OFF PAC NW COAST AND ASSOC TROF EXTENDING INTO BAJA...IN BETWEEN...RIDGE RUNNING ALONG THE DIVIDE. RIDGE MOVES OVHD TODAY DRAGGING IN WARM AIR OUT OF DESERT SW WITH TEMPS TOPPING OUT IN THE UPPER 80S TO LOWER 90S TODAY. COMBINATION OF STANDING WATER AND STRONG SOUTHERLY WINDS WILL BOOST LLVL MOISTURE SIGNIFICANTLY THROUGH THE LATE MORN/AFT. TEMPS IN S.KS INCREASING LAST FEW HOURS AND PROFILERS SHOWING JET PUSHING THIS NORTHWARD. MUCAPE READING BY LATE AFTERNOON COULD REACH UP TO 4000 IN EASTERN CWA ACCORDING TO BUFKIT SNDGS WITH LITTLE CIN INPLACE. MID LEVEL TEMPS WILL BE INCREASING AND WITH LACK OF SFC FOCUS WILL LEAVE POPS IN LOW CATEGORY FOR NOW BUT DAY SHIFT MAY RE-EVALUTATE WITH VIS SAT DATA. WILL BE WEAK DRYLINE IN WESTERN CWA AND WILL PUT IN ISO POPS TO COVER WITH WEAKER MID LEVEL WAVE MOVING OUT OF CO. STRONG LVL JET AGAIN TONIGHT AS HGHT LOWER AHEAD OF WESTERN TROF BUT NOSE IS POINTED INTO SD WHERE SFC LOW AND WARM FRONT WITH LEAD TO BETTER ELEVATED CHANCES. TUESDAY COULD BE INTERESTING WITH SOUTHERLY FLOW CONTINUING TO KEEP MOISTURE ADVECTION INTO REGION. FRONT PUSHES SOUTH INTO AT LEAST NW THIRD OF CWA...STALLS THEN PUSHES NORTH AGAIN AS ANOTHER SFC LOW PUSHES OUT OF NE COLORADO. NORTHERN/EASTERN CWA WILL BE UNDER GUN WITH WHERE MUCAPES RUNNING IN THE 4-5K RANGE. TRIPLE POINT LOOKS TO REMAIN IN SD WHERE STRONGER SHEAR ALSO EXISTS. IN SW CWA WARMER MID LEVEL MOVES IN BEHIND UPPER WAVE SO POPS TAPERED SOUTHWARD. WESTERN TROF PUSHES ACROSS NORTHERN ROCKIES/HIGH PLAINS WED SENDING STRONGER FRONT SOUTHWARD AND COOLING TEMPS DOWN. HOWEVER CONVECTION COULD REMAIN HOT ALONG AND NORTH OF FRONT OVERNIGHT WITH POPS RETAINED. SHOULD REMAIN ACTIVE REMAINDER OF WEEK WITH SW FLOW IN PLACE EJECTING ENERGY ONTO PLAINS. FATE OF FRONT UNCERTAIN ATTM AND DAILY PLACEMENT MOST LIKELY WILL DEPEND ON AMOUNT OF CONVECTION EACH DAY SO NOT BIG CHANGES TO POPS/TEMPS THROUGH REMAINDER OF FCST NEEDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT MON JUN 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-071100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT MON JUN 6 2005 TORNADO WATCH IN EFFECT FOR WESTERN NEBRASKA THIS EVENING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT VERY WARM...MUGGY AIR HAS FILTER INTO THE OUTLOOK AREA THIS AFTERNOON...CREATING A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. WIND SHEAR IS FAVORABLE FOR SUPERCELL DEVELOPMENT THAT CAN PRODUCE LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...A SURFACE FRONT WILL STALL ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA. ABUNDANT SURFACE MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND NORTH OF HIGHWAY 20. THE REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE WEATHER. THE MAIN SEVERE THREAT IS FROM LARGE HAIL...HOWEVER TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ALONG THE SURFACE FRONT. ON WEDNESDAY...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY EAST OF A LINE FROM OGALLALA TO AINSWORTH. THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE OUTLOOK PERIOD. IT IS POSSIBLE SOME OF THESE MAY REACH SEVERE LIMITS. THE LOCATION AND EXTENT OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH SUNDAY...WILL BECOME BETTER DEFINED AS WE NEAR MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY AND WEDNESDAY. MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 1 N JOHNSTOWN 42.59N 100.06W
06/06/2005 0.75 INCH BROWN NE PUBLIC
60 MPH WIND GUST ALSO REPORTED WITH FLASHING TORN OFF
HOUSE
&&
JSWEETSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 948 PM CDT MON JUN 6 2005 NEZ004-005-022>025-035>037-056>059-069>071-094-070305- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE- GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE- MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON... THEDFORD...TRYON AND VALENTINE 948 PM CDT MON JUN 6 2005 TORNADO WATCH 420 HAS BEEN CANCELLED FOR WESTERN NEBRASKA. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH SHERIDAN...CHERRY...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR... MCPHERSON...LOGAN...DEUEL...KEITH...PERKINS...LINCOLN...CHASE... HAYES...FRONTIER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 6 SW EUSTIS 40.60N 100.11W
06/06/2005 1.00 INCH FRONTIER NE PUBLIC
10 MINUTES OF DIME TO QUARTER SIZE HAIL
&&
MASEKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL EUSTIS 40.66N 100.03W
06/06/2005 2.00 INCH FRONTIER NE CO-OP OBSERVER
&&
MASEKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL EUSTIS 40.66N 100.03W
06/06/2005 2.50 INCH FRONTIER NE FIRE DEPT/RESCUE
&&
JSWEETPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD 5 NE ARTHUR 41.62N 101.62W
06/06/2005 ARTHUR NE LAW ENFORCEMENT
0610 PM FUNNEL CLOUD ARTHUR 41.57N 101.69W
06/06/2005 ARTHUR NE EMERGENCY MNGR
FUNNEL CLOUD REPORTED 5 NE OF ARTHUR
0611 PM FUNNEL CLOUD MULLEN 42.04N 101.04W
06/06/2005 HOOKER NE EMERGENCY MNGR
FUNNEL CLOUD WAS REPORTED AN UNKNOWN DISTANCE WEST OF
MULLEN
0615 PM TORNADO 40 S MULLEN 41.46N 101.04W
06/06/2005 MCPHERSON NE TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A TORNADO 40 MILES SOUTH AND
12 MILES WEST OF MULLEN
0620 PM TORNADO ARTHUR 41.57N 101.69W
06/06/2005 ARTHUR NE EMERGENCY MNGR
JD COMMUNICATIONS REPORTED A TORNADO UNKNOWN DISTANCE NE
OF ARTHUR
0625 PM TORNADO 5 NE ARTHUR 41.62N 101.62W
06/06/2005 ARTHUR NE STORM CHASER
PROFESSION STORM CHASERS RECORDED ON VIDEO 2 TORNADOS 5
NE OF ARTHUR
0630 PM FUNNEL CLOUD HAY SPRINGS 42.68N 102.69W
06/06/2005 SHERIDAN NE PUBLIC
A FUNNEL CLOUD WAS REPORTED OVER THE GOLF COURSE AT HAY
SPRINGS
0637 PM TORNADO 16 SW MULLEN 41.88N 101.26W
06/06/2005 HOOKER NE FIRE DEPT/RESCUE
A TORNADO WAS REPORTED 16 MILES SOUTHWEST OF MULLEN
0652 PM TORNADO 15 SW MULLEN 41.89N 101.25W
06/06/2005 HOOKER NE TRAINED SPOTTER
TORNADO ON GROUND
0652 PM HAIL 13 WSW MULLEN 41.97N 101.28W
06/06/2005 1.00 INCH HOOKER NE PUBLIC
0702 PM HAIL 10 W TRYON 41.56N 101.14W
06/06/2005 0.88 INCH MCPHERSON NE PUBLIC
0735 PM HAIL 15 W BROWNLEE 42.29N 100.92W
06/06/2005 1.00 INCH CHERRY NE PUBLIC
0737 PM HAIL SW MULLEN 42.04N 101.04W
06/06/2005 1.75 INCH HOOKER NE FIRE DEPT/RESCUE
0816 PM HAIL NE MULLEN 42.04N 101.04W
06/06/2005 1.75 INCH HOOKER NE PUBLIC
0833 PM HAIL 17 SW STOCKVILLE 40.36N 100.61W
06/06/2005 1.75 INCH FRONTIER NE PUBLIC
0835 PM HAIL 13 SSW STOCKVILLE 40.36N 100.48W
06/06/2005 1.75 INCH FRONTIER NE PUBLIC
0847 PM HAIL 15 W BROWNLEE 42.29N 100.92W
06/06/2005 0.88 INCH CHERRY NE PUBLIC
0852 PM HAIL 12 W BROWNLEE 42.29N 100.86W
06/06/2005 1.25 INCH CHERRY NE PUBLIC
0908 PM HAIL 1 N JOHNSTOWN 42.59N 100.06W
06/06/2005 0.75 INCH BROWN NE PUBLIC
60 MPH WIND GUST ALSO REPORTED WITH FLASHING TORN OFF
HOUSE
0947 PM HAIL 6 SW EUSTIS 40.60N 100.11W
06/06/2005 1.00 INCH FRONTIER NE PUBLIC
10 MINUTES OF DIME TO QUARTER SIZE HAIL
1002 PM HAIL EUSTIS 40.66N 100.03W
06/06/2005 2.00 INCH FRONTIER NE CO-OP OBSERVER
1010 PM HAIL EUSTIS 40.66N 100.03W
06/06/2005 2.50 INCH FRONTIER NE FIRE DEPT/RESCUE
&&
JSWEETThe North Platte radar (KLNX), 57 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453334.